Hail, Scott
- When
- July 25, 5:45 PM CST
- Where
- Scott County, Y City
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.730, -94.080
A front arrived on the 26th. Well ahead of the front, moisture increased enough on the 25th to support a few thunderstorms in western sections of the state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A front arrived on the 26th. Well ahead of the front, moisture increased enough on the 25th to support a few thunderstorms in western sections of the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 25, 1:04 PM CST, 4 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 204 PM CDT SAT JUL 25 2009 .DISCUSSION... MORNING CONVECTION DID WEAKEN AS IT MOVED FURTHER SOUTHEAST OVER NORTHERN AND EASTERN PARTS OF AR. DRY OVER SOUTHERN PARTS. TEMPS ALSO COOLER...ESPECIALLY NORTH AND CENTRAL...DUE TO RAIN AND CLOUD COVER. MORE UPSTREAM WEAK CONVECTION NOTED ON AREA 88D RADARS AND WILL KEEP A CHANCE TO SLIGHT CHANCE IN EVENING FORECAST NORTH AND CENTRAL. OTHERWISE THE COLD FRONT LIES OVER CENTRAL MO...AND BEGINNING TO ELONGATE AS THE SURFACE LOW LIFTS EAST TO NORTHEAST...AND UPPER NORTHWEST FLOW SETS UP FOR ANY IMPULSE TO REACH THE SOUTHERN PLAINS. SEEING MOISTURE LEVELS COMING UP TODAY WITH DEW POINT TEMPS IN THE UPPER 60S TO AROUND 70 DEGREES. 12Z KLZK SOUNDING HAD A PRECIP WATER VALUE OF 0.93 INCHES WITH A SOUTHWEST FLOW. && .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT MODELS DO SAG THE BOUNDARY INTO AR TONIGHT TO SUNDAY...WITH EXPECTED CHANCE TO SLIGHT POP OVER MAINLY NORTH AND CENTRAL AR LOCATIONS. ALSO OF NOTE MODELS OVERNIGHT HAVE DIFFERENCES IN SHORTWAVE ENERGY ASSOCIATED WITH THE BOUNDARY...WITH THE GFS THE MOST AGGRESSIVE...NAM A BIT LESS...WHILE ECMWF VERY LITTLE. CURRENT FORECAST TAKES MID ROAD APPROACH AND WILL STAY WITH THAT AT THIS TIME. ON SUNDAY...FRONT BECOMES QUASI STATIONARY...AND UPPER FLOW BECOMES NEARLY PARALLEL TO THE FRONT. WHERE THE BOUNDARY SETS UP STILL IN QUESTION...AS WELL AS THE UPPER SHORTWAVE ENERGY THAT WILL MOVE OVER THE SOUTHERN PLAINS THE NEXT FEW DAYS. CURRENT INDICATIONS ARE THAT TUESDAY AND WEDNESDAY WILL HAVE MORE SHORTWAVE ENERGY THEN MONDAY...AND POPS TRENDED THAT WAY. HEAVY RAIN THREAT ALSO WILL MATERIALIZE OVER AR AND WILL HAVE TO BE MONITORED. NCEP MODELERS HAVE QPF VALUES OF 1 TO 4 INCHES POSSIBLE OVER THE NEXT 5 DAY PERIOD. && .LONG TERM...WEDNESDAY THROUGH SATURDAY EXPECT RAIN CHANCES TO CONTINUE THROUGH THE LONG TERM...WITH HEAVY RAIN POSSIBLE AS SEVERAL ROUNDS OF RAIN ARE EXPECTED. BOUNDARY WILL BE DRAPED ACROSS NORTH TO CENTRAL ARKANSAS TO START THE LONG TERM. ECMWF PLACES COMPLEXES ACROSS SOUTHERN ARKANSAS...WHERE THE GFS PLACES THEM FURTHER NORTH. LEFT BEST CHANCE POPS IN THE SOUTHERN HALF OF THE STATE THROUGH MOST OF THE PERIOD. BROAD UPPER LEVEL TROUGH WILL COVER MOST OF THE COUNTRY...AND WILL KEEP ARKANSAS IN THIS UNSETTLED PATTERN THROUGH THE END OF THE WEEK. SOME RELIEF MAY BE IN STORE BY THE WEEKEND...AS TROUGH LIFTS AND SOUTHEASTERN RIDGE BUILDS BACK TO THE EAST. LEFT MAX TEMPS UNDER GUIDANCE AND WELL UNDER SEASONAL AVERAGES...WITH HIGHS TOPPING OUT IN THE 80S AND LOWS REMAINING IN THE 60S AND 70S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 67 88 67 88 / 20 10 10 30 CAMDEN AR 71 93 70 92 / 40 40 30 40 HARRISON AR 65 89 65 88 / 20 10 10 20 HOT SPRINGS AR 70 92 69 91 / 20 20 30 40 LITTLE ROCK AR 70 91 70 90 / 20 30 20 30 MONTICELLO AR 71 92 70 91 / 40 40 30 40 MOUNT IDA AR 70 93 69 91 / 20 20 30 30 MOUNTAIN HOME AR 65 90 65 88 / 20 10 10 20 NEWPORT AR 67 88 68 89 / 20 20 20 30 PINE BLUFF AR 70 91 70 91 / 40 40 30 40 RUSSELLVILLE AR 67 91 68 90 / 20 20 10 30 SEARCY AR 69 89 69 89 / 20 30 20 30 STUTTGART AR 70 90 70 90 / 20 30 20 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...61
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT JUL 25 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO NORTHERN ARKANSAS TODAY...WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONT WILL WASH OUT OR STALL OVER THE STATE ON SUNDAY...AS HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL KEEP THE FRONT FROM PROGRESSING. THIS WILL KEEP RAIN CHANCES OVER THE STATE FOR MUCH OF THE UPCOMING WEEK. UPPER LEVEL DISTURBANCES WILL MOVE ALONG THE FRONT...AND BRING MANY ROUNDS OF RAINFALL. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ...HEAVY RAINFALL WILL BE POSSIBLE...BRINGING CONCERNS FOR FLASH FLOODING...ESPECIALLY TOWARD THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 604 PM CDT SAT JUL 25 2009 ARZ037-040-252335- POLK-SCOTT- 604 PM CDT SAT JUL 25 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN POLK AND SCOTT COUNTIES UNTIL 635 PM CDT... AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LAKE HINKLE...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE Y CITY. 57
The Western Arkansas radar (KSRX), 67 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182780.